Oklahoma, 2025

Hail in Oklahoma, September 18, 2025

September 18, 2025 · NWS OUN · 1 event in 1 county or zone

On the 18th, a cluster of thunderstorms formed across northwestern Oklahoma due to strong daytime heating. Marginally sufficient wind shear, influenced by an upper low lingering over the north-central Plains, allowed for brief storm organization, which led to a report of large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

On the 18th, a cluster of thunderstorms formed across northwestern Oklahoma due to strong daytime heating. Marginally sufficient wind shear, influenced by an upper low lingering over the north-central Plains, allowed for brief storm organization, which led to a report of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 11:35 AM CST, 5 hours 30 minutes earlier. Its key messages:

  • Updated at 1232 PM CDT Thu Sep 18 2025
  • Periods of rain and thunderstorms are expected today and tonight, with the best rain chances gradually moving south and eastward.
  • Above-normal temperatures through the weekend before potentially cooling down on Tuesday.
Area forecast discussion, Sep 18, 11:35 AM CST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1235 PM CDT Thu Sep 18 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1232 PM CDT Thu Sep 18 2025

 - Periods of rain and thunderstorms are expected today and
   tonight, with the best rain chances gradually moving south and
   eastward.

 - Above-normal temperatures through the weekend before
   potentially cooling down on Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1232 PM CDT Thu Sep 18 2025

Scattered showers and storms are expected again this afternoon and
evening. These will be mainly focused around various weak boundaries
in our area, of which the most prominent are one in northwest
Oklahoma (CAMs favor development along this boundary) and one in
southeast Oklahoma. Instability and shear may marginally support a
few strong to severe storms, with wind as the primary hazard.

As the upper trough passes over the area, additional showers (and a
few weak storms) will develop overnight.

Day

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 1232 PM CDT Thu Sep 18 2025

Friday may see some lingering showers across southern Oklahoma in
the morning hours, drying out by afternoon. During this
brief lull, temperatures will climb into the 80s to low 90s.

Another wave will approach Saturday, bringing rain chances back to
the area. Similar to previous days, expect scattered coverage, light
QPF, and low potential for a strong storm or too. Warming trend is
expected to continue, though cloud cover and rainfall potential
introduce some uncertainty.

Day

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 1244 AM CDT Thu Sep 18 2025

The upper-level flow pattern becomes more zonal on Sunday. This will
likely encourage stronger return flow and a downslope element to
winds that will bring a dose of summertime temperatures to much of
the area (especially the southwestern quarter of it).
Simultaneously, thunderstorm chances will occur across much of the
area Sunday afternoon as temperatures breach the convective temp.
Storm chances will persist into Monday as the next trough prepares
to eject into the central Plains.

It is this trough that will trigger a cooldown - not toward "fall",
per se, but at least cooler than the rest of the coming week.
Temperatures on Tuesday and Wednesday look to be in the low to mid
80s across the area. precipitation chances are lower on those days
than most of the rest of the coming week, but at least low chances
for storms will continue along and southeast of I-44.

Meister

&&

.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Thu Sep 18 2025

While VFR conditions are likely to prevail at all terminals
through the period, continued (and additional) coverage of
scattered rain/thunder will introduce potential for brief
reductions in category. Gusty and erratic winds will also be
possible near thunderstorms through sunset this evening.

Outside of precipitation chance, surface winds will be generally light
and variable with a mixture of low and mid cloud heights expected
through Friday morning.

Safe travels!

Ungar

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  85  69  89 /  60  10  10  30
Hobart OK         63  90  68  92 /  40  20   0  20
Wichita Falls TX  67  92  70  92 /  30  20   0  20
Gage OK           57  84  65  87 /  10   0  10  30
Ponca City OK     61  85  66  87 /  30   0  20  50
Durant OK         68  91  67  92 /  40  30   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....04
AVIATION...09

In the hours before

Special weather statement, Sep 18, 3:00 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Norman OK
400 PM CDT Thu Sep 18 2025

OKZ048-052-182130-
Atoka OK-Bryan OK-
400 PM CDT Thu Sep 18 2025

...A strong thunderstorm will impact portions of north central Bryan
and southwestern Atoka Counties through 430 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caney, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Caddo, Caney, and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3412 9632 3424 9633 3430 9609 3411 9605
TIME...MOT...LOC 2100Z 259DEG 10KT 3419 9625

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Sep 18, 4:07 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Norman OK
507 PM CDT Thu Sep 18 2025

OKZ048-182230-
Atoka OK-
507 PM CDT Thu Sep 18 2025

...A strong thunderstorm will impact portions of northeastern Atoka
County through 530 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wardville, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chockie and northeastern Atoka Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3452 9583 3448 9598 3459 9605 3468 9590
      3463 9588 3460 9588 3459 9586
TIME...MOT...LOC 2207Z 248DEG 5KT 3458 9594

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Sep 18, 4:43 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
543 PM CDT Thu Sep 18 2025

OKZ014-182315-
Roger Mills OK-
543 PM CDT Thu Sep 18 2025

...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 615 PM CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Reydon, moving east-southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Reydon, Sweetwater, and Dempsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3570 10000 3570 9974 3542 9985 3542 9999
      3543 10000
TIME...MOT...LOC 2242Z 278DEG 20KT 3562 10001

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Sep 18, 4:57 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
557 PM CDT Thu Sep 18 2025

OKZ012-182330-
Garfield OK-
557 PM CDT Thu Sep 18 2025

...A strong thunderstorm will impact portions of central Garfield
County through 630 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enid, moving east at 30 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Enid, Breckenridge, Fairmont, Vance Air Force Base, and North Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3633 9799 3643 9800 3651 9762 3629 9760
TIME...MOT...LOC 2256Z 266DEG 25KT 3638 9791

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

..speg.

The radar

The Altus AFB radar (KFDR), 155 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Roger Mills

When
September 18, 5:05 PM CST
Where
Roger Mills County, 5.22 mi W of Dempsey
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.524, -99.911

The report was relayed by emergency management. The location is approximate.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289651.